Wildfire, Potter
- When
- June 15, 5:18 PM CST to June 16, 5:00 PM CST
- Where
- Potter forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A wildfire eight miles north of Amarillo burned six hundred acres and was caused by lightning. No structural damage and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eight miles north of Amarillo burned six hundred acres and was caused by lightning. No structural damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 4:50 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU JUN 15 2006
.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 486. ALSO...STRONG LOW
LEVEL FLOW WILL AGGRESSIVELY USHER IN WARMER DEWPOINTS DURING THE
EVENING...SO FRESHENED UP WIND AND DEWPOINT GRIDS.
FINALLY...INCREASED POPS TO PAINT ISOLATED TO SCATTERED THUNDERSTORMS
AREAWIDE.
&&
.PREV DISCUSSION... (ISSUED 315 PM CDT THU JUN 15 2006)
DISCUSSION...
TEMPS WARMED TO ABV 100 DEG F THIS AFTN ACROSS WRN ZONES. DWPTS BLO
45 DEG F CONFINED TO WRN ZONES WHERE RED FLAG WRNG WILL REMAIN IN
EFFECT TIL 8 PM. SCT TSTMS DVLPG OVER WRN HALF OF PNHDLS AT THIS
TIME WHERE HOT TEMPS ATTAINED AND STRONGER MID-LVL FLOW EXISTS. WNDS
WILL DIMINISH A BIT OVERNIGHT...AND WILL INCREASE AGAIN ON FRI...
ESPECIALLY OVER EASTERN ZONES. WESTERN ZONES WILL BE DRIER BEHIND
DRYLN...BUT PRESSURE GRADIENT DOES NOT LOOK STRONG ENOUGH TO SUPPORT
WINDS TO MEET RED FLAG CRITERION. POTENT VORT MAX WILL CAUSE INSTBY
TO BE RELEASED ALONG/AHEAD OF DRYLN...SO HIGH CHC POPS RETAINED FOR
ERN HALF OF FCST AREA FOR FRI AFTN/NGT. LINGERING MID-LVL MSTR BEHIND
DEPARTING MID-LVL TROF MAY SUPPORT FEW SHRA/TSTMS...SO SGLT CHC POPS
RETAINED. NO PCPN IN FCST SUN THRU THU. MODERATE SLY AND SELY SFC
WNDS EXPECTED TO PREVAIL SUN THRU THU...KEEPING RH VALUES FROM
CRATERING.
COCKRELL
FIRE WEATHER...
RH VALUES EXPECTED TO DROP TO 15 PCT OR BELOW OVER WRN ZONES ON FRI...
BUT WND SPEEDS EXPECTED TO DIMINISH DURING THE AFTN. WSHFT LINE
ENTERING NWRN ZONES WILL BRING COOLER AIR AND HIGHER DWPTS BEHIND IT.
EASTERN ZONES WILL BLOW HARDER...BUT RH VALUES WILL REMAIN WELL ABOVE
RED FLAG CRITERION.
JRC
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
AND CIMARRON.
TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.
&&
04/08TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT THU JUN 15 2006 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 510 PM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER 486 UNTIL 11 PM CDT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE STRONGER WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY GENERALLY EAST OF A GUYMON OKLAHOMA TO AMARILLO TEXAS LINE. LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS OVER THE WEEKEND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. WEATHER CONDITIONS WILL CAUSE THE FIRE DANGER TO REMAIN HIGH ON FRIDAY...ESPECIALLY ACROSS THE WESTERN PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT THU JUN 15 2006 TXZ002-152215- SHERMAN TX- 446 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN NORTHWESTERN SHERMAN COUNTY... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STRATFORD MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 19 N AMARILLO 35.48N 101.82W
06/15/2006 E0.88 INCH POTTER TX TRAINED SPOTTER
&&
TASSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT THU JUN 15 2006 OKZ002-152300- TEXAS OK- 518 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF GOODWELL MOVING NORTHEAST AT 40 MPH. STRONG AND GUSTY WINDS TO 55 MPH MAY BE POSSIBLE FROM THIS STORM. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 19 N AMARILLO 35.48N 101.82W
06/15/2006 E1.75 INCH POTTER TX TRAINED SPOTTER
VISIBILITY ZERO
&&
TASSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT THU JUN 15 2006 TXZ007-008-013-152315- CARSON TX-HUTCHINSON TX-MOORE TX- 536 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM TO AFFECT HUTCHINSON...NORTHWESTERN CARSON AND SOUTHEASTERN MOORE COUNTIES... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE MEREDITH MOVING NORTHEAST AT 45 MPH. THIS STORM IS LIKELY CAPABLE OF VERY STRONG AND GUSTY WINDS TO 55 MPH. BOATERS ON LAKE MEREDITH SHOULD TAKE SHELTER NOW. PEOPLE IN NORTHWESTERN CARSON...HUTCHINSON AND SOUTHEASTERN MOORE COUNTIES...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TAKE SHELTER UNTIL THE STORM HAS PASSED. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 19 N AMARILLO 35.48N 101.82W
06/15/2006 E60 MPH POTTER TX TRAINED SPOTTER
VISIBILITY ZERO
&&
TASThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517172.